MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0103CSS10
Medical Device Problem Codes Stretched (1601); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "patient information: sex: unknown, disease name: 4 mm aneurysm with bleb in a-com, procedure: emergency procedure, micro catheter: sl-10/stryker, phenom 17/medtronic, assist stent: unknown, y connector: unknown, used coils: as per below.Description: the physician attempted to framing the bleb using a target tetra (stryker) as the first coil.The target tetra coil was damaged in the process of repositioning and pulling back into the sl-10 microcatheter.Therefore, the entire microcatheter, including the coil, was retrieved with a snare and replaced with a new microcatheter, phenom17.After that, the optima 3x4 was placed as a framing coil, and the target nano (stryker) was placed.Then, the physician used the reported optima1x3 (lot# 211000213) and once in the process of pulling it back into the microcatheter for repositioning, and the physician felt the coil shredded and found the coil detached early inside the microcatheter.During use, the tip of the microcatheter was near the central area of the aneurysm, and there was no appearance of a loading force on the tip of the microcatheter.The coil was retrieved by pulling it into the microcatheter with the esperance¿ dac catheter.(it will be reported as ya2024-0228.) after continued use of the phenom17 and placing 5 optima implant coils, the physician used the optima1x2 (lot# 221000323) as the last coil.When the physician tried to insert the coil into the microcatheter, it would not come out form tip of introducer sheath.Then the physician stopped usage of the coil and completed the procedure.(it will be reported as ya2024-0231.) note; the procedure did not involve tortuous anatomy.It is unknown whether the before use check was performed or not." incident report form submitted for this complaint indicates that no patient injury was sustained.
 
Additional Manufacturer Narrative
Balt usa reference # (b)(4).An evaluation of the actual complaint sample could not be performed as device was unavailable to be return.Based on the provided information, root cause could not be definitively determined.Lack of device return prevented deeper evaluation of the reported issue.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f211000213 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92818
9498771443
MDR Report Key19615571
Report Number3014162263-2024-00037
Device Sequence Number20569952
Product Code HCG
UDI-Device Identifier00818053025723
UDI-Public(01)00818053025723(11)211009(17)261009(10)F211000213
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0103CSS10
Device Lot NumberF211000213
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2024
Initial Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown